Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 12, 2008, 4:38 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2008, 4:38 AM CDT (09:38 UTC)
- Expired
- Sep 12, 2008, 6:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 120938
FFWSJU
PRC103-121130-
/O.NEW.TJSJ.FF.W.0046.080912T0938Z-080912T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
538 AM AST FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
NAGUABO
* UNTIL 730 AM AST
* AT 5:29 AM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED PORTIONS
OF HIGHWAY 131 INTRANSITABLE DUE TO RIO BLANCO FLOWING OUT OF ITS
BANKS...AND PORTIONS OF HIGHWAY 3 ALSO INTRANSITABLE. WATER LEVELS
IN RIO BLANCO ARE LIKELY TO RISE HIGHER DURING THE NEXT HOUR OR
SO. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE OFFSHORE OVER
THE CARIBBEAN AND MOVING TOWARDS THE EAST COAST...AND LEAVE
ADDITIONAL RAINFALL...CAUSING FURTHER FLOODING PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1820 6578 1821 6582 1824 6582 1826 6575
1825 6568 1821 6568 1817 6574 1817 6577
$$
SS1 follow-up statement
000
WGCA72 TJSJ 121127
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
727 AM AST FRI SEP 12 2008
PRC103-121132-
/O.EXP.TJSJ.FF.W.0046.000000T0000Z-080912T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAGUABO PR-
727 AM AST FRI SEP 12 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 7:30 AM AST FOR NAGUABO
MUNICIPALITY...
HEAVY RAINFALL HAS NOT OCCURRED ACROSS NAGUABO IN THE PAST 90
MINUTES AND WATER LEVELS ALONG THE RIO BLANCO HAVE LOWERED. THE
FLASH FLOOD WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.
HOWEVER...WATER LEVELS IN LOCAL RIVERS...CREEKS AND STREAMS REMAIN
ABOVE NORMAL...AND ADDITIONAL HEAVY RAINFALL THIS MORNING COULD
INDUCE FLASH FLOODING AGAIN. MOTORISTS EXERCISE CAUTION.
LAT...LON 1820 6578 1821 6582 1824 6582 1826 6575
1825 6568 1821 6568 1817 6574 1817 6577
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:06 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Sep 11, 10:06 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1106 PM AST THU SEP 11 2008 .UPDATE... SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOWED THAT THE LEADING EDGE OF THE LOW LEVEL TROUGH CONTINUED TO MOVE WEST NORTHWEST ACROSS THE EASTERN HALF OF THE LOCAL REGION DURING THE EVENING HOURS. AS A RESULT...PATCHES OF CLOUDS AND PASSING SHOWERS WITH A FEW ISOLATED THUNDERSTORMS MOVED ACROSS THE SURROUNDING COASTAL WATERS. SOME OF THE SHOWERS BRUSHED PARTS OF THE NORTH AND EAST COAST OF PUERTO RICO AS WELL AS PARTS OF THE U.S VIRGIN ISLANDS. MOST OF THE RAINFALL HOWEVER WAS OF LIGHT TO MODERATE INTENSITY OVER LAND...WHILE THE HEAVIER RAINFALL REMAINED OFFSHORE. WINDS OVER LAND WERE MAINLY FROM EAST LESS THAN 10 MPH. EXPECT PATCHES OF MOISTURE ALONG THE NORTHERN AXIS AND TRAILING EDGE OF THE PASSING TROUGH TO CONTINUE TO AFFECT THE LOCAL AREA OVERNIGHT THROUGH FRIDAY MORNING. THIS WILL BRING PERIODS OF PASSING SHOWERS TO PARTS OF THE ISLANDS. HOWEVER RAINFALL WILL BE BRIEF WITH NO SIGNIFICANT RAINFALL ACCUMULATIONS EXPECTED AT THIS TIME. ON FRIDAY AND INTO THE WEEKEND EXPECT SUFFICIENT TRADE WIND MOISTURE ACROSS THE AREA...TO COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS...TO PRODUCE LATE MORNING AND AFTERNOON CONVECTION ACROSS PARTS OF THE ISLANDS. LATEST 00Z UPPER AIR DATA ACROSS THE REGION...SHOWED A MODERATE INCREASE IN THE LAYER PRECIPITABLE WATER...COMPARED TO THE EARLIER SOUNDINGS...WITH GFS FORECAST SOUNDING SUGGESTING A SOUTHEASTERLY LOW LEVEL WIND FLOW BY FRIDAY. THEREFORE MADE SOME MINOR ADJUSTMENTS TO FOCUS RAINFALL ACROSS PARTS OF THE INTERIOR SECTIONS OF PUERTO RICO AND THE WEST SECTIONS OF THE ISLANDS. THE REMAINDER OF THE INHERITED FORECAST LOOKS GOOD WITH NO MAJOR CHANGES REQUIRED. .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TAF SITES OVERNIGHT. SCATTERED PASSING SHOWERS WILL MOVE OVER THE CARIBBEAN WATERS OVER THE USVI AND EASTERN PR THROUGH THE NIGHT...BUT ARE NOT EXPECTED TO PRODUCE MORE THAN VERY BRIEF MVFR CIGS/VSBYS. LOW LEVEL FLOW WILL BE SHIFTING TOWARDS THE SOUTHEAST BY MORNING AT 10 KNOTS OR LESS. && .PREV DISCUSSION... /ISSUED 355 PM AST THU SEP 11 2008/ SYNOPSIS...A BROAD AREA OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION JOSEPHINE...EXTEND ACROSS THE LOCAL COASTAL WATERS THIS AFTERNOON. THIS LOW LEVEL TROUGH IS EXPECTED TO MOVE WEST NORTHWESTWARD AND AWAY FROM THE LOCAL WATERS LATER TONIGHT... WHILE SLIGHTLY ENHANCING SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE LOCAL ATLANTIC WATERS...THIS EVENING THROUGH FRIDAY MORNING. DISCUSSION...THE DOPPLER RADAR AND SATELLITE IMAGES SHOWED VERY ISOLATED SHOWERS MOVING ACROSS THE LOCAL FORECAST AREA. A STRONG THUNDERSTORM CELL DEVELOPED OVER THE MUNICIPALITIES OF MOROVIS... OROCOVIS...NARANJITO AND CIALES. THIS THUNDERSTORM PRODUCED RAINFALL ACCUMULATION OF 2 TO 4 INCHES. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH SUNSET AFFECTING THE CENTRAL NORTHERN COAST. A TROPICAL WVAE ALSO KNOWN AS JOSEPHINE WILL CONTINUE TO MOVE ACROSS THE LOCAL FORECAST AREA THROUGH FRIDAY MORNING. IN THE LAST FEW HOURS WINDS ALREADY BEGAN TO SHIFT TO THE SOUTHEAST AS THE WAVE AXIS CONTINUE TO MOVE ACROSS THE AREA. SATELLITE IMAGES ARE SHOWING AN AREA OF LOW LEVEL MOISTURE OVER THE EASTERN CARIBBEAN WATERS. THIS MOISTURE IS EXPECTED TO INCREASE THE SHOWER COVERAGE ACROSS THE CARIBBEAN WATERS AND SOUTH PORTIONS OF PUERTO RICO THROUGH FRIDAY MORNING. THE NEXT FEW DAYS EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP EVERY AFTERNOON ACROSS THE INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. A AVIATION...LOW LEVEL MOISTURE WILL CONTINUE ITS WAY ACROSS THE U.S. VIRGIN ISLANDS AND THE EASTERN SECTIONS OF PUERTO RICO THIS EVENING AND OVERNIGHT...WITH BRIEF PERIODS OF MVFR CONDITIONS ACROSS TJSJ... TIST...TISX...TKPK...AND TNCM AFTER 22Z. LATEST TJSJ 12Z SOUNDING INDICATED A VERY LIGHT AND VARIABLY WIND FLOW FROM THE SURFACE TO AROUND 30K FEET. MOSTLY VFR CONDITIONS ARE EXPECTED ELSEWHERE ACROSS THE LOCAL SITES. MARINE...MARINE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY WITH SEAS AVERAGING BETWEEN 2 TO 4 FEET AND WINDS AT AROUND 10 TO 15 KNOTS. NEXT TROPICAL WAVE WILL BE REACHING OUR LOCAL WATERS ON TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 89 / 50 20 20 20 STT 79 88 79 88 / 40 30 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 93/09
Hazardous weather outlook, Sep 11, 5:18 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST THU SEP 11 2008 AMZ710>750-PRZ001>013-121000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-121000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:37 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 12, 4:14 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Sep 12, 5:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.